MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.15MM TWIST DR FOR 1.5 X 4MM SCW,SHD; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 1.15MM TWIST DR FOR 1.5 X 4MM SCW,SHD; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number SHD-1504TD-G1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation and testing.An assessment was performed and it was observed that the tip of the cutter was broken.The cutter was examined using 28x magnification.Based on the angle of the break indicates that there was excessive force applied.The root cause of the customer¿s complaint that ¿cutters broke¿ was excessive lateral or side to side force.The assignable root cause of this condition was determined to be component damage caused by user error.A review of the device history was performed and no non-conformances were detected related to the reported condition.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi ¿ (b)(4).
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported that two cutting burrs had an issue being loaded into the handpiece device.During in-house engineering evaluation it was observed that the tip of the cutter was broken.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
1.15MM TWIST DR FOR 1.5 X 4MM SCW,SHD
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8409734
Report Number1045834-2019-53078
Device Sequence Number14035034
Product Code HBE
UDI-Device Identifier00845384015741
UDI-Public845384015741
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHD-1504TD-G1
Device Lot NumberM023128889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1